Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 247, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Aug 6, 2003, 5:45 AM CDT for Crawford County, Franklin County, Gasconade County, Missouri. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2003, 5:45 AM CDT (10:45 UTC)
- Expired
- Aug 6, 2003, 6:30 AM CDT
- In force
- 45 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Crawford County, MO, Franklin County, MO, Gasconade County, MO
The radar
The St Louis radar (KLSX), 76 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.8 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2285 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1305 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
709
WUUS53 KLSX 061045
SVRLSX
MOC055-071-073-061130-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
542 AM CDT WED AUG 6 2003
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
SOUTHWESTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
SOUTHEASTERN GASCONADE COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 630 AM CDT
* AT 542 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER GERALD...MOVING SOUTH AT 25 MPH.
AT 530 AM CDT...STORM SPOTTERS REPORTED 3/4 INCH HAIL 2 MILES
NORTHWEST OF GERALD.
* LOCATIONS IMPACTED INCLUDE...
SULLIVAN
BOURBON
LEASBURG
CUBA
STEELVILLE
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. DO NOT
TAKE COVER UNDERNEATH TREES IF BOATING...GET OFF OF THE WATER AND
MOVE TO A SAFE SHELTER NOW IF CAMPING...ABANDON TENTS FOR A STURDY
STRUCTURE. AVOID LOW LYING AREAS...CREEK BEDS...AND LOW WATER
CROSSINGS AS THESE CAN FLOOD QUICKY.
LAT...LON 3847 9127 3842 9150 3821 9150 3791 9142
3791 9111 3820 9111
$$
RP/JPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 4:00 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Aug 6, 4:00 AM CDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 400 AM CDT WED AUG 6 2003 .DISCUSSION... SCT SHWRS AND TSTMS DVLPD AFT MDNT ACRS NRN PTNS CWA IN RESPONSE TO S/W RIDING SEWD ON FRONT SIDE OF GIGANTIC RDG OVR WRN U.S. THIS CONTINUES TO BE AN UNSTABLE FLOW FOR US. LOOKS LIKE SFC HI WILL SINK INTO AREA FOR PSBLY THUR/FRI BUT OTHERWISE HAVE TO KEEP A WARY EYE FOR ANY WEAK DISTURBANCE SEEMS TO KICK OFF PCPN. WL ALLOW LOW/MID CLDS TO SLIDE INTO HERE TDA. MOST MODELS KEEP LOW LVLS VERY MOIST THROUGH FRI...HWVR WILL TRY TO BREAK CLDS OUT BY THEN. GUID LOOKS PRETTY CONSISTENT AND PRETTY GOOD THIS RUN. DONT HAVE MUCH TO ARGUE WITH. IN LONGER RANGE AVN HAS VRY STG S/W RIDING SWD INTO AREA BY SUN. IT SEEMS MUCH STRONGER THAN OTHER MODELS...BUT HAS BEEN BEST IN THIS TYPE OF FLOW ALL SUMMER SO CANT COUNT IT OUT. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. PEDIGO
Hazardous weather outlook, Aug 5, 6:40 PM CDT, 11 hours 5 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-061200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 640 PM CDT TUE AUG 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA AFTER MIDNIGHT. THE THUNDERSTORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA WEDNESDAY AND THURSDAY. WIDESPREAD SEVERE WEATHER FROM THESE STORMS DOES NOT APPEAR LIKELY AT THIS TIME. SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT ACROSS THE AREA. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE)
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 4:52 AM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 53 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.